advertisement
Question
Posted by: Anonymous | 2010-11-22

Advise on medication needed

Dear Dr.

Just some background information first.
I was addicted to codeine for many, many years and I was taking up to 90 tabs per day. My drug of choice was " Adco-Sinal Co tablets"  or " Sinutab with Codeine tablets" .

I then went to rehab for 3 weeks and Iv been clean for 53 days alreay. Im still under a psychiatrist as well as a phsychologist.

The psychiatriast has placed me on chronic medication because i cant sleep at night no matter what I do. Im on the following chronic medication:
1. Wellbutrin XI 300mg (1 per day) 
2, Seroquel 200mg (2 at night before going to bed),
3. Adco-Mirteron 30mg (1 at night),
4. Dalmadorm 30mg (2 at night before going to bed).

I therefore have the followimg questions:
1. What is the function of each of the above tablets?
2. If I were to try to use less of these tablets which tablet(s) should i use less of?

Your urgent assistance would be highly appreciated?

Thanks,
Anon 1234

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Its od that Code3ine is fairly easy available over-the-counter in SA, but I hear that in Greece it is banned, and you should take care not to have any in your bag if you visit Greece. Congratulations on managing to get off it and staying off it thus far - don't touch it again !
I'm very surprised if your psychiatrist put you on such a complex combination of meds without explaining what each of them was and did - tht's part of the job ! Wellbutrin is basically an antidepressant, Seroquel is a complex med used in several situations, and he'd have to explain why he expects it to be helpful for you. Mirteron is another antidepressant, and Dalmadorm is a sleeping medieine.
I don't understand why you would wabnt to "use les" of any of these ( maybe worried about the price ? ), and you would need to discuss this with the prescribing doc. Presumably he has a good reaso for using each of them and at the specific doses chosen.
Anon for This should see the shrink for advice on coming off ( and saying off ) the codeine ; but it is highly unlikely that AfT would need the same meds in its place. A spell in rehab might not be necessary.
Remember, Codeine is an opiate, related to morphine and heroin, so should not be taken lightly, in both senses of the word "taken". It can cause major constipation and nausea, like them


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

8
Our users say:
Posted by: Anon | 2010-11-22

Everyday that passes your bodies getting use to your current dossage. I can quarantee you that as time passes you will increase your dosage!

Make a plan now! That will be the best decision you ever made!

Reply to Anon
Posted by: Anon for this | 2010-11-22

Gosh, I wish I could be on only 8. I take 12 at a time.

Reply to Anon for this
Posted by: Anon | 2010-11-22

My intension is not to scare you but you are currently only taking 8. Adco dols contains codeine and codeine works as follows. As time goes on you start taking more and more in order to get the same " High" . In two months time you might have to take 20 to feel the same way you feel now when you take 8.

All I can say to you is STOP with what you doing. getting addicted to codeine is worse than anything else on this earth, (thats is you want to get off it at a later stage). Nothing and no-one can help you with the painful withdrawals if you are addicted to it!

Reply to Anon
Posted by: ME 2 | 2010-11-22

You people are making me very scared now. I drink alot of Adcodols about 8 a day. Does this mean that I am addicted?

Reply to ME 2
Posted by: Anon | 2010-11-22

Hi,

Being addicted to codeine is not a joke and personally I believe that no one will be able to stop using this medication on there own, (going cold turkey). Its just impossible! I came out of rehab 53 days ago and before then I was convinced that I could get off codeine on my own! Remember codeine is a opiate similar to heroin so its just not possible to get off it by going " cold turkey"  alone. You will need to go to rehab so that you can firstly be detoxed. the coldeine you are taking settles on your nerve endings and disolves over time. Therefore you will get the cravings about 10-12 hours later to take more codeine because it has completely disolved off your nerve endings. I know about a drug commonly used in rehabs especially for codeine/heroin addiction. It is called " Subutex" . This is basically a replacement drug which does the same thing the codeine does but in lesser quantities and it detoxes you at the same time.I was in Denial for years and my advise to you is to go to rehab. Its the only thing that will help and it will make your withdrawal symptoms much less painfull. YOU WILL NEVER BE ABLE TO STOP ON YOUR OWN WITHOUT HELP! If you can tell me where about you stay then I could suggest a rehab center.
Thanks,''
Anon

Reply to Anon
Posted by: Anon for this | 2010-11-22

Hi Anon. I am also addicted to codeine. Take about 50 a day. I get the most awful stomach cramps and obviously rebound headaches if I try to go without. I am trying to wean myself off them, not with much luck. Do you think that I would also have to go to Rehab to get off completely. Or should I go to a Dr and get the meds you mentioned. I can sleep although I usually take Alzam or Azor.

Reply to Anon for this
Posted by: Maria | 2010-11-22

You should be speaking to your own psychiatrist. It his her/his job to make sure you understand what your medication is for, and to advise you on dosage changes.

Reply to Maria
Posted by: cybershrink | 2010-11-22

Its od that Code3ine is fairly easy available over-the-counter in SA, but I hear that in Greece it is banned, and you should take care not to have any in your bag if you visit Greece. Congratulations on managing to get off it and staying off it thus far - don't touch it again !
I'm very surprised if your psychiatrist put you on such a complex combination of meds without explaining what each of them was and did - tht's part of the job ! Wellbutrin is basically an antidepressant, Seroquel is a complex med used in several situations, and he'd have to explain why he expects it to be helpful for you. Mirteron is another antidepressant, and Dalmadorm is a sleeping medieine.
I don't understand why you would wabnt to "use les" of any of these ( maybe worried about the price ? ), and you would need to discuss this with the prescribing doc. Presumably he has a good reaso for using each of them and at the specific doses chosen.
Anon for This should see the shrink for advice on coming off ( and saying off ) the codeine ; but it is highly unlikely that AfT would need the same meds in its place. A spell in rehab might not be necessary.
Remember, Codeine is an opiate, related to morphine and heroin, so should not be taken lightly, in both senses of the word "taken". It can cause major constipation and nausea, like them


Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement